Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The asymptotic dimension of quotients by finite groups

Author: Daniel Kasprowski
Journal: Proc. Amer. Math. Soc. 145 (2017), 2383-2389
MSC (2010): Primary 20F69, 54F45, 55M10
Published electronically: December 15, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a proper metric space and let $ F$ be a finite group acting on $ X$ by isometries. We show that the asymptotic dimension of $ F\backslash X$ is the same as the asymptotic dimension of $ X$.

References [Enhancements On Off] (What's this?)

  • [BR07] Arthur Bartels and David Rosenthal, On the $ K$-theory of groups with finite asymptotic dimension, J. Reine Angew. Math. 612 (2007), 35-57. MR 2364073,
  • [Dra00] A. N. Dranishnikov, Asymptotic topology, Uspekhi Mat. Nauk 55 (2000), no. 6(336), 71-116 (Russian, with Russian summary); English transl., Russian Math. Surveys 55 (2000), no. 6, 1085-1129. MR 1840358,
  • [FSW] Martin Finn-Sell and Jianchao Wu, The asymptotic dimension of box spaces for elementary amenable groups, arXiv:1508.05018v1.
  • [Gro93] M. Gromov, Asymptotic invariants of infinite groups, Geometric group theory, Vol. 2 (Sussex, 1991) London Math. Soc. Lecture Note Ser., vol. 182, Cambridge Univ. Press, Cambridge, 1993, pp. 1-295. MR 1253544
  • [Kas16] Daniel Kasprowski, On the K-theory of linear groups, Ann. K-Theory 1 (2016), no. 4, 441-456. MR 3536434,
  • [MV13] Takahisa Miyata and Žiga Virk, Dimension-raising maps in a large scale, Fund. Math. 223 (2013), no. 1, 83-97. MR 3125134,
  • [Pea75] A. R. Pears, Dimension theory of general spaces, Cambridge University Press, Cambridge, England-New York-Melbourne, 1975. MR 0394604
  • [Roe03] John Roe, Lectures on coarse geometry, University Lecture Series, vol. 31, American Mathematical Society, Providence, RI, 2003. MR 2007488

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20F69, 54F45, 55M10

Retrieve articles in all journals with MSC (2010): 20F69, 54F45, 55M10

Additional Information

Daniel Kasprowski
Affiliation: Max-Planck-Institut für Mathematik, Vivatsgasse 7, 53111 Bonn, Germany

Keywords: Asymptotic dimension, quotients by finite groups
Received by editor(s): May 31, 2016
Received by editor(s) in revised form: August 1, 2016
Published electronically: December 15, 2016
Communicated by: Ken Bromberg
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society